ACT In Their Best Interest

"Prescription stimulants like Adderall can be helpful if you take them as prescribed – but it’s dangerous to let a friend take too much.

Watch video Video

ACT Like They Need You

"When you’re having a good time, it’s easy to miss the signs of things heating up – or overheating. It’s important to know when someone near you is the wrong kind of hot.

Watch video Video

Reversing Opioid Overdoses with Naloxone

"Naloxone (also known as NARCAN) can make a lifesaving difference for someone who is experiencing an opioid overdose. Find out more about this easy-to-use medication.

Learn more Article

How Naloxone Saves Lives

"The signs and symptoms of intoxication are easy to recognize if you know how to look for them.

Learn more Document

Is Your Friend “Sleep It Off” Drunk or “Call 911” Drunk?

"Overdosing Is when someone ingests a substance beyond the recommended dosage or takes a counterfeit Rx drug. Counterfeit Rx drugs may look real, but they aren’t. If you think someone has overdosed, follow these steps.

Learn more Document

DEA: One Pill Can Kill

"Drug Enforcement Agency lab testing reveals four out of every ten fake pills with fentanyl may be deadly.

Learn more Article

FAQ

Yes. Most people know about overdose deaths due to heroin and prescription opioids, but you can overdose on nearly any substance. This includes – but is not limited to – taking too many prescription stimulants like Adderall; alcohol poisoning from drinking too much; and even accidental overdoses due to the presence of fentanyl (an incredibly lethal opioid) in another substance.

Fentanyl is an opioid, like heroin or morphine – but it is 50-100 times stronger. Illegally manufactured fentanyl has been increasingly added to street drugs like cocaine, heroin, and methamphetamine, making them cheaper, more addictive, and more lethal. This has caused a significant spike in accidental overdose deaths, as people taking a drug laced with fentanyl were not even aware that it was present.

Because it is not recognizable by sight, smell, or taste, the only way to identify the presence of fentanyl is by using test strips.

In most states (including Florida), anyone over the age of 18 can carry and administer NARCAN. Contact your local Health Department for more information about availability and trainings in your area.

Someone who is passed out from taking too much of a substance runs the risk of choking if they vomit while laying on their back. They may not wake up to expel the vomit from their mouth, which is extremely dangerous. You can help by rolling someone who is passed out onto his or her side, and placing a pillow in front of them and behind them, so that the choking risk is reduced.

You don’t need to hesitate to call 9-1-1 for help in an overdose situation. The 9-1-1 Good Samaritan Act protects you from legal action when you call for lifesaving medical support for another person.